IDEAS home Printed from https://ideas.repec.org/a/ucp/jpolec/v101y1993i3p485-517.html
   My bibliography  Save this article

Optimal Taxation in Models of Endogenous Growth

Author

Listed:
  • Jones, Larry E
  • Manuelli, Rodolfo E
  • Rossi, Peter E

Abstract

The authors study the problem of optimal taxation in three infinite-horizon, representative-agent endogenous growth models. The first model is a convex model in which physical and human capital are perfectly symmetric. The authors' second model incorporates elastic labor supply through a Lucas-style technology. Analysis of these two models points out the danger of assuming that government expenditures are exogenous. In their third model, the authors include government expenditures as a productive input in capital formation, showing that the limiting tax rate on capital is no longer zero. In numerical simulations, they find similar effects on growth and welfare in all three models. Copyright 1993 by University of Chicago Press.

Suggested Citation

  • Jones, Larry E & Manuelli, Rodolfo E & Rossi, Peter E, 1993. "Optimal Taxation in Models of Endogenous Growth," Journal of Political Economy, University of Chicago Press, vol. 101(3), pages 485-517, June.
  • Handle: RePEc:ucp:jpolec:v:101:y:1993:i:3:p:485-517
    as

    Download full text from publisher

    File URL: http://dx.doi.org/10.1086/261884
    File Function: full text
    Download Restriction: Access to full text is restricted to subscribers. See http://www.journals.uchicago.edu/JPE for details.

    As the access to this document is restricted, you may want to search for a different version of it.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ucp:jpolec:v:101:y:1993:i:3:p:485-517. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Journals Division). General contact details of provider: http://www.journals.uchicago.edu/JPE/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.